Texas, 2014Drought in Texas, June 1 to 27, 2014
June 1 to 27, 2014 · NWS CRP · 3 events in 3 counties and zones
Above normal rainfall occurred over the northern Coastal Bend to the Victoria Crossroads and over the western Brush Country during the month of June. Below normal rainfall occurred over the southern Coastal Bend and eastern Brush Country.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal rainfall occurred over the northern Coastal Bend to the Victoria Crossroads and over the western Brush Country during the month of June. Below normal rainfall occurred over the southern Coastal Bend and eastern Brush Country. Rainfall amounts of 5 to 6 inches occurred over portions of the northern Coastal Bend, western Brush Country, and Victoria Crossroads. Rainfall ended the severe drought over the Victoria Crossroads by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, May 31, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT SUN JUN 1 2014
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...SOUTHEAST WINDS HAVE INCREASED THE BOUNDARY LAYER
MOISTURE OVER THE COASTAL PLAINS WHERE DEWPOINT TEMPERATURES
ARE IN THE LOWER 70S. WITH CLEAR SKIES AND LIGHT WINDS...EXPECT
PATCHY FOG TO DEVELOP OVER THE INLAND COASTAL PLAINS BEFORE
SUNRISE WITH MVFR VSBYS EXPECTED FOR ALI/VCT. ISOLATED AREAS
COULD SEE IFR VSBYS AROUND 12Z. OTHERWISE...VFR CONDITIONS ARE
EXPECTED WITH ISOLATED CONVECTION DEVELOPING OVER THE COASTAL
PLAINS. CHANCES ARE SLIGHT SO ONLY MENTION VCTS IN ALI/VCT/CRP
FROM 16Z-22Z TIME PERIOD. SOUTHEAST WINDS WILL MAINTAIN HIGH
BOUNDARY LAYER MOISTURE THIS EVENING. MVFR CIGS COULD DEVELOP
BEFORE 06Z FOR INLAND AREAS...BUT KEPT VFR FOR THE TIME BEING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 91 73 93 74 / 10 10 10 10 10
VICTORIA 72 89 73 93 73 / 10 10 10 10 10
LAREDO 74 99 75 101 76 / 10 10 10 10 10
ALICE 71 92 72 94 73 / 10 10 10 10 10
ROCKPORT 76 89 75 90 76 / 10 10 10 10 10
COTULLA 71 97 72 97 71 / 10 10 10 10 10
KINGSVILLE 72 92 73 94 73 / 10 10 10 10 10
NAVY CORPUS 75 87 76 89 76 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...AVIATION
Hazardous weather outlook, May 31, 3:52 AM CST, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT SAT MAY 31 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CDT SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE VICTORIA CROSSROADS TO THE COASTAL BEND AND EASTERN
PORTIONS OF THE BRUSH COUNTRY TODAY THROUGH EARLY THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL PLAINS
AND VICTORIA CROSSROADS ON SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TMT/RH
In the hours before
Special weather statement, May 31, 6:33 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
733 PM CDT SAT MAY 31 2014
TXZ240-010115-
DUVAL-
733 PM CDT SAT MAY 31 2014
...STRONG THUNDERSTORM AFFECTING DUVAL COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEVEN SISTERS...OR 6 MILES
NORTH OF FREER...MOVING SOUTH AT 10 MPH.
THIS STORM WILL BE NEAR...
FREER BY 800 PM CDT.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PZ
Local storm report, May 31, 9:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1028 PM CDT SAT MAY 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM MARINE TSTM WIND 5 NNE CORPUS CHRISTI 27.84N 97.48W
05/31/2014 M46 MPH GMZ230 TX MESONET
NUECES BAY TCOON STATION MEASURED TSTRM WIND GUST OF 40
KTS /46 MPH/.
&&
HARTDrought, Calhoun
- When
- June 1, 12:00 AM CST to June 27, 12:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Drought ended over the northern portion of the county by the end of the month.
Drought, Goliad
- When
- June 1, 12:00 AM CST to June 27, 12:00 AM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Drought ended over the northern portion of the county by the end of the month.
Drought, Victoria
- When
- June 1, 12:00 AM CST to June 27, 12:00 AM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Drought ended over the southern portion of the county by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530715, 530716, 530717.